It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


My husband recently started taking Tricor in addition to Lipitor. The Tricor replaced Lopid. His symptoms are extreme fatigue, some mental fuzziness and forgetfulness and increased depression. He has had blood tests for just about every disease and all tests are negative. Can the symptoms, particularly fatigue be due to the Tricor added to the Lipitor? I have read alot about muscle aches; he has some but his main problems are as described above. I just joined this website today to try to get some insight and any thoughts would be greatly appreciated.
Carsusie,

You have to be very careful when combining Lipitor and Tricor - I know, my doctor put me on Tricor in addition to Lipitor (which I had been on for about 7 years, was on Lopid prior to this for a number of years) - and I ran into serious muscle pain, weakness, and excercise intolerance within about 2 months...

Do some reading on the web... Search for "+Lipitor +Tricor +risk" and you'll see that the chances of muscle & weakness problems increase dramatically with combination therapy - to a much greater extent than you'll ever hear from your doctor or the drug companies. I read a report by one doctor who claimed up to 20% of his patients experienced side-effects from the combo therapy - I'll try to find the link for you. I imagine the same is true for mental impairement (also a side-effect of the above 2 drugs).

I stopped both drugs cold-turkey 1 year ago - and I am about 75% back to normal. I have a lot more strength and endurance than I had back then, and the muscle pain is about 75% reduced from where it was.

To help recover I've been taking daily:

CoQ10 - 200mg
L-Carnitine - 250mg
Omega-3 (from fish oil) - 1000mg/day

Your husband should contact his doctor and complain of the side-effects he's having - I'd wager they're related to the 2 drugs he is taking. Be careful about letting him take them for too long while being symptomatic. It can lead to the situation getting worse - and some people have been off statins and fenofibrates for years with no noticeable improvement in symptoms.

HubbleRules





All times are GMT -7. The time now is 10:23 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!